MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Intracranial Hemorrhage (1891); Low Blood Pressure/ Hypotension (1914); Ischemia (1942); Coma (2417); Obstruction/Occlusion (2422); Hydrocephalus (3272); Cerebral Edema (4403); Ischemia Stroke (4418)
Date of Event 08/16/2023
Type of Reportable Event Death
Event or Problem Description
Medtronic received a report of a patient who had undergone a mechanical thrombectomy on (b)(6) 2023 in which a solitaire platinum stent retriever was used.There was no noted device or intra-operative issues.The patient was noted to have stent/vessel occlusion post-operatively which resulted in patient death.The site assessment concluded the event was not related to the procedure or medtronic device(s).However, the study sponsor assessment reports conservatively.The patient death was on (b)(6) 2023.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received a report that the patient experienced a drop in blood pressure on the first day after surgery (periprocedural), 90/50 mmhg, and was pumped with vasoactive drugs to maintain blood pressure.Atropine 0.5mg was administered, isoproterenol was pumped, and m-hydroxylamine was pumped to maintain blood pressure.The patient underwent blood transfusion.At the time of report the patient has not recovered and the issue has not resolved.This adverse event (ae) was possibly related to the disease under study, and not related to an underlying condition or disease.Ae did not result from a device deficiency.National institutes of health stroke scale (nihss) score was 4, modified rankin scale (mrs) score 0.The site assessed the event as not related to the study procedure, and possibly related to the stent retriever.Additional information was received that there was a reported event of ¿hypotension¿ as source document stated "at 20:07, the patient exhibited drops in blood pressure and heart rate.Physical examination: the patient was deeply comatose.Both pupils were equal in size and round with a diameter of 3mm, but their response to light was sluggish.Symptomatic treatments with atropine, epinephrine, and aramine were administered." there was a reported event with an onset date of 202 (b)(6) 2017 of ¿subarachnoid hemorrhage (sah)¿ per the post procedure ct report.Sah was assessed by the site as possibly related to the study device and procedure.The sponsor assessed sah as possibly related to the study device.There was a reported event of ¿cerebral edema¿ was evident, as stated "acute cerebral infarctions in both cerebellar hemispheres, the brainstem, the left thalamus, and the left temporal lobe.There was significant cerebral edema and swelling, as well as hydrocephalus" subject is alive as site has modified outcome from ¿fatal¿ to ¿not recovered/not resolved¿ of the previously reported event of stent occlusion after thrombectomy.Additional information received on 2023-nov-23 that the site has updated and confirmed the last known status of the subject is alive.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that on 2023-nov-27, the researchers had a 90-day follow-up telephone appointment with the patient's family members to understand that on (b)(6) 2023 the patient had died of acute cerebral infarction.Additional information was received reporting that per more recent updates from site shows that subject was died on (b)(6) 2023.Additional information was received reporting no diagnostic imaging or test.Additional information was received reporting this adverse event is possibly related to the disease under study.
 
Event or Problem Description
Additional information was received that after intracranial vascular thrombectomy on (b)(6) 2023, bedside tccd was performed on (b)(6), indicating severe vertebrobasilar artery stenosis or occlusion.Considering the possibility of re-occlusion, balloon dilation and cerebral arterial thrombolysis were performed.Discharge ct indicated that the condition is critical and may die at any time, and the family requires automatic discharge.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Follow up was sent to verify subject death.The site has updated the assessment of the reported event of ¿stent occlusion after thrombectomy¿ with outcome of ¿not recovered/not resolved¿ the current status of the subject is in follow -up and last discharged to acute care hospital on (b)(6) 2023.Additional information was received reporting post-operative head computer tomography (ct) without contrast revealed the left temporal lobe was significantly swollen on (b)(6) 2023.At the time of the report the patient has not recovered and the issue has not resolved.National institutes of health stroke scale (nihss) score 4, modified rankin scale (mrs) score 0.The site assessed this adverse event was possibly related the device and possibly related to the procedure.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17851753
Report Number2029214-2023-01909
Device Sequence Number3390356
Product Code NRY
UDI-Device Identifier00847536034792
UDI-Public00847536034792
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model NumberSFR3-6-40-10
Device Catalogue NumberSFR3-6-40-10
Device Lot NumberB473336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer10/09/2023
11/08/2023
11/06/2023
12/08/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/07/2023
11/22/2023
11/27/2023
12/28/2023
Date Device Manufactured11/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Death;
Patient SexMale
Patient Weight87 KG